MAUDE Adverse Event Report: SYNTHES GMBH XRL RELEASE TOOL; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

SYNTHES GMBH XRL RELEASE TOOL; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 03.807.348
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the (b)(6) as follows: it was reported that on an unknown date, the instrument was difficult to work with and became stuck.The issue was discovered prior to a procedure.This report involves one (1) xrl release tool.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.807.348, lot 8910006: manufacturing site: hagendorf.Release to warehouse date: may 26, 2014.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.H3, h6: a product investigation was competed: upon visual inspection, there was no issues were observed with the returned device.A functional assessment was performed on the complaint device with the relevant mating devices.The devices were able to disassemble and assemble without any issues.Also, the locking mechanism worked as intended.The retaining collar retracted properly.No implant was received with the complaint devices.A dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed; no design issues or discrepancies were identified.The complaint was not confirmed as the device worked as intended.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XRL RELEASE TOOL
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12361397
Report Number8030965-2021-07138
Device Sequence Number3811885
Product Code MQP
UDI-Device Identifier10705034723242
UDI-Public(01)10705034723242
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.807.348
Device Catalogue Number03.807.348
Device Lot Number8910006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1